Home Online Resources Table of Contents

Journal of Logic and Computation, Volume 8, Issue 2: April 1998.

Preferential orders and plausibility measures

M Freund

University of Orleans, Dept of Mathematics, 45067-Orleans.-La Source, France. E-mail: Michael.Freund@labomath.univ-orleans.fr

It is well known that preferential inference relations can be semantically represented through a smooth order defined on the set of states of a preferential model, but it is also possible to represent them via a preferential order, directly defined on the underlying language. In this paper, we study the link that exists between preferential orders and plausibility measures, and prove that any preferential order can be extended, in a canonical way, into a plausibility measure. This extended order has a natural intepretation in the infinitary framework of deductive inference operations.

Keywords: Non-monotonic reasoning, preferential inference relations, deductive operations, plausibility structures, preferential orders.

Pages 147-158


This page is run by Oxford University Press, Great Clarendon Street, Oxford OX2 6DP, UK
as part of the OUP Journals World Wide Web service.
Comments and feedback: www-admin@oup.co.uk
URL: http://www.oup.co.uk/logcom/hdb/Volume_08/Issue_02/080147.sgm.abs.html
Last modification: 4 June 1998.
Copyright© Oxford University Press, 1998.